×

zbMATH — the first resource for mathematics

Moduli of finite flat group schemes, and modularity. (English) Zbl 1201.14034
The author proves:
Theorem. Let \(p>2\) be a prime, and \(S\) a finite set of primes containing \(p\) and the infinite prime. We denote by \(G_{{\mathbb Q},S}\) the Galois group of the maximal extension of \(\mathbb Q\) unramified outside \(S\). Let \(E/{\mathbb Q}_p\) be a finite extension with ring of integers \(\mathcal O\), and residue field \(\mathbb F\). Let \[ \rho:G_{{\mathbb Q},S}\to\text{GL}_2({\mathcal O}) \] be a continuous representation whose determinant is the cyclotomic character times a finite character. Suppose that
(1) The composite \(\overline{\rho}:G_{{\mathbb Q},S}\to\text{GL}_2({\mathcal O})\to\text{GL}_2({\mathbb F})\) is absolutely irreducible when restricted to \({\mathbb Q}\left(\sqrt{(-1)^{\frac{p-1}{2}}p}\right)\),
(2) \(\overline{\rho}\) is modular,
(3) \(\rho\) is potentially Barsotti-Tate at \(p\).
Then \(\rho\) is modular.
The main ingredient is a new technique for analysing flat deformation rings which involves the construction of certain auxiliary schemes named by the author moduli of finite flat group schemes. This provides a more conceptual way of establishing the Shimura-Taniyama-Weil conjecture, especially for elliptic curves which acquire good reduction over a wildly ramified extension of \({\mathbb Q}_3\).
Suppose \(K/{\mathbb Q}_p\) is a finite extension with absolute Galois group \(G_K\), and that \(p>2\). Let \({\mathbb F}/{\mathbb F}_p\) be a finite extension, and \(V_{\mathbb F}\) an \({\mathbb F}\)-vector space of finite dimension, equipped with a continuous \(G_K\)-action. Suppose that \(V_{\mathbb F}\) arises as the generic fiber of a finite flat group scheme over \({\mathcal O}_K\) By a finite flat model of \(V_{\mathbb F}\) the author means a finite flat group scheme \(\mathcal G\), equipped with an action of \(\mathbb F\), and an isomorphism of \({\mathbb F}[G_K]\)-modules \( {\mathcal G}(\overline{K})\to V_{\mathbb F}\), where \(\overline{K}\) is an algebraic closure of \(K\). The author proves:
Theorem. There exists a projective \({\mathbb F}\)-scheme \({\mathcal G}{\mathcal R}_{V_{\mathbb F},0}\) such that for any finite extension \({\mathbb F}'/{\mathbb F}\) the set of finite flat models of \(V_{\mathbb F}\otimes_{\mathbb F}{\mathbb F}'\) is in bijection with \({\mathcal G}{\mathcal R}_{V_{\mathbb F},0}({\mathbb F}')\).
Let \(k\) be the residue field of \(K\), and let \[ {\mathfrak S}=W(k)[[u]], \] \(W\) the Witt vectors. Fix an uniformiser of \({\mathcal O}_K\) and let \(E(u)\in W(k)[u]\) denote its Eisenstein polynomial. \({\mathfrak S}\) is equipped with a Frobenius \(\phi\) which is the canonical Frobenius on \(W(k)\) and takes \(u\) to \(u^p\). We denote by \((\text{Mod FI}/{\mathfrak S})_{{\mathbb Z}_p}\) the category of finite free \({\mathfrak S}\)-modules \(\mathfrak M\) equipped with a \(\phi\)-semilinear map \(\phi_{\mathfrak M}:{\mathfrak M}\to {\mathfrak M}\) such that the image of \(1\otimes \phi_{\mathfrak M}:\phi^*{\mathfrak M}\to {\mathfrak M} \) contains \(E(u){\mathfrak M}\). The author proves:
Theorem. The category \((\text{Mod FI}/{\mathfrak S})_{{\mathbb Z}_p}\) is equivalent to the category of \(p\)-divisible groups over \({\mathcal O}_K\).

MSC:
14L15 Group schemes
11F80 Galois representations
14L05 Formal groups, \(p\)-divisible groups
11G05 Elliptic curves over global fields
PDF BibTeX Cite
Full Text: DOI Link
References:
[1] M. Artin, ”Versal deformations and algebraic stacks,” Invent. Math., vol. 27, pp. 165-189, 1974. · Zbl 0317.14001
[2] C. Breuil, B. Conrad, F. Diamond, and R. Taylor, ”On the modularity of elliptic curves over \(\mathbb Q\): wild 3-adic exercises,” J. Amer. Math. Soc., vol. 14, iss. 4, pp. 843-939, 2001. · Zbl 0982.11033
[3] A. Beauville and Y. Laszlo, ”Un lemme de descente,” C. R. Acad. Sci. Paris Sér. I Math., vol. 320, iss. 3, pp. 335-340, 1995. · Zbl 0852.13005
[4] A. Beauville, Y. Laszlo, and C. Sorger, ”The Picard group of the moduli of \(G\)-bundles on a curve,” Compositio Math., vol. 112, iss. 2, pp. 183-216, 1998. · Zbl 0976.14024
[5] C. Breuil and A. Mézard, ”Multiplicités modulaires et représentations de \({ GL}_2({\mathbb Z}_p)\) et de \({ Gal}(\overline{\mathbb Q}_p/{\mathbb Q}_p)\) en \(l=p\),” Duke Math. J., vol. 115, iss. 2, pp. 205-310, 2002. · Zbl 1042.11030
[6] C. Breuil, ”@gobble1Une application de corps des normes,” Compositio Math., vol. 117, iss. 2, pp. 189-203, 1999. · Zbl 0933.11055
[7] C. Breuil, ”@gobble2Représentations semi-stables et modules fortement divisibles,” Invent. Math., vol. 136, iss. 1, pp. 89-122, 1999. · Zbl 0965.14021
[8] C. Breuil, ”@gobble3Groupes \(p\)-divisibles, groupes finis et modules filtrés,” Ann. of Math., vol. 152, iss. 2, pp. 489-549, 2000. · Zbl 1042.14018
[9] C. Breuil, ”@gobble4Integral \(p\)-adic Hodge theory,” in Algebraic Geometry 2000, Tokyo: Math. Soc. Japan, 2002, pp. 51-80. · Zbl 1046.11085
[10] C. Breuil, ”@gobble5Schémas en groupes et corps des normes,” , preprint , 1998.
[11] H. Carayol, ”Sur les représentations \(l\)-adiques associées aux formes modulaires de Hilbert,” Ann. Sci. École Norm. Sup., vol. 19, iss. 3, pp. 409-468, 1986. · Zbl 0616.10025
[12] W. Casselman, ”An assortment of results on representations of \({ GL}_2(k)\),” in Modular Functions of One Variable, II, New York: Springer-Verlag, 1973, pp. 1-54. · Zbl 0301.22011
[13] B. Conrad, F. Diamond, and R. Taylor, ”Modularity of certain potentially Barsotti-Tate Galois representations,” J. Amer. Math. Soc., vol. 12, iss. 2, pp. 521-567, 1999. · Zbl 0923.11085
[14] P. Colmez and J. Fontaine, ”Construction des représentations \(p\)-adiques semi-stables,” Invent. Math., vol. 140, iss. 1, pp. 1-43, 2000. · Zbl 1010.14004
[15] H. Darmon, F. Diamond, and R. Taylor, ”Fermat’s last theorem,” in Current Developments in Mathematics, Int. Press, Cambridge, MA, 1994, pp. 1-154. · Zbl 0877.11035
[16] A. J. de Jong, ”Crystalline Dieudonné module theory via formal and rigid geometry,” Inst. Hautes Études Sci. Publ. Math., iss. 82, pp. 5-96, 1995. · Zbl 0864.14009
[17] F. Diamond, ”The refined conjecture of Serre,” in Elliptic Curves, Modular Forms, and Fermat’s Last Theorem, Cambridge, MA: International Press, 1995, pp. 22-37. · Zbl 0853.11031
[18] F. Diamond, ”The Taylor-Wiles construction and multiplicity one,” Invent. Math., vol. 128, iss. 2, pp. 379-391, 1997. · Zbl 0916.11037
[19] P. Deligne and G. Pappas, ”Singularités des espaces de modules de Hilbert, en les caractéristiques divisant le discriminant,” Compositio Math., vol. 90, iss. 1, pp. 59-79, 1994. · Zbl 0826.14027
[20] F. Diamond and R. Taylor, ”Nonoptimal levels of mod \(l\) modular representations,” Invent. Math., vol. 115, iss. 3, pp. 435-462, 1994. · Zbl 0847.11025
[21] G. Faltings, ”Algebraic loop groups and moduli spaces of bundles,” J. Eur. Math. Soc. \((\)JEMS\()\), vol. 5, iss. 1, pp. 41-68, 2003. · Zbl 1020.14002
[22] J. Fontaine and G. Laffaille, ”Construction de représentations \(p\)-adiques,” Ann. Sci. École Norm. Sup., vol. 15, iss. 4, pp. 547-608 (1983), 1982. · Zbl 0579.14037
[23] J. Fontaine, ”Représentations \(p\)-adiques des corps locaux. I,” in The Grothendieck Festschrift, Boston: Birkhäuser, 1990, vol. 2, pp. 249-309. · Zbl 0743.11066
[24] K. Fujiwara, ”Deformation rings and Hecke algebras in the totally real case,” , preprint , 2006.
[25] A. Grothendieck and J. Dieudonné, ”Elèments de géometrie algèbrique I, II, III, IV,” Inst. des Hautes Études Sci. Publ. Math., vol. 4, 8, 11, 17, 20, 24, 28, 32, 1961-67.
[26] T. Gee, ”A modularity lifting theorem for weight two Hilbert modular forms,” Math. Res. Lett., vol. 13, iss. 5-6, pp. 805-811, 2006. · Zbl 1185.11030
[27] P. Gérardin and P. Kutzko, ”Facteurs locaux pour \({ GL}(2)\),” Ann. Sci. École Norm. Sup., vol. 13, iss. 3, pp. 349-384, 1980. · Zbl 0448.22015
[28] F. Jarvis and J. Manoharmayum, ”On the modularity of supersingular elliptic curves over certain totally real number fields,” J. Number Theory, vol. 128, iss. 3, pp. 589-618, 2008. · Zbl 1225.11076
[29] C. Khare, ”A local analysis of congruences in the \((p,p)\) case. II,” Invent. Math., vol. 143, iss. 1, pp. 129-155, 2001. · Zbl 0971.11028
[30] M. Kisin, ”@gobble1Overconvergent modular forms and the Fontaine-Mazur conjecture,” Invent. Math., vol. 153, iss. 2, pp. 373-454, 2003. · Zbl 1045.11029
[31] M. Kisin, ”The Fontaine-Mazur conjecture for \({ GL}_2\),” J. Amer. Math. Soc., vol. 22, iss. 3, pp. 641-690, 2009. · Zbl 1251.11045
[32] R. E. Kottwitz, ”Points on some Shimura varieties over finite fields,” J. Amer. Math. Soc., vol. 5, iss. 2, pp. 373-444, 1992. · Zbl 0796.14014
[33] R. E. Kottwitz, ”Points on some Shimura varieties over finite fields,” J. Amer. Math. Soc., vol. 5, iss. 2, pp. 373-444, 1992. · Zbl 0796.14014
[34] B. Mazur, ”Deforming Galois representations,” in Galois Groups over \({\mathbb Q}\), New York: Springer-Verlag, 1989, pp. 385-437. · Zbl 0714.11076
[35] J. Nekovávr, ”On \(p\)-adic height pairings,” in Séminaire de Théorie des Nombres, Paris, 1990-91, Boston: Birkhäuser, 1993, pp. 127-202. · Zbl 0859.11038
[36] G. Pappas and M. Rapoport, ”Local models in the ramified case, I: The EL-case,” J. Algebraic Geom., vol. 12, iss. 1, pp. 107-145, 2003. · Zbl 1063.14029
[37] D. Quillen, ”Higher algebraic \(K\)-theory, I,” in Algebraic \(K\)-Theory, I: Higher \(K\)-theories, New York: Springer-Verlag, 1973, pp. 85-147. · Zbl 0292.18004
[38] R. Ramakrishna, ”On a variation of Mazur’s deformation functor,” Compositio Math., vol. 87, iss. 3, pp. 269-286, 1993. · Zbl 0910.11023
[39] M. Raynaud, ”Schémas en groupes de type \((p,\dots, p)\),” Bull. Soc. Math. France, vol. 102, pp. 241-280, 1974. · Zbl 0325.14020
[40] T. Saito, ”Modular forms and \(p\)-adic Hodge theory,” Invent. Math., vol. 129, iss. 3, pp. 607-620, 1997. · Zbl 0877.11034
[41] D. Savitt, ”On a conjecture of Conrad, Diamond, and Taylor,” Duke Math. J., vol. 128, iss. 1, pp. 141-197, 2005. · Zbl 1101.11017
[42] S. Sen, ”The analytic variation of \(p\)-adic Hodge structure,” Ann. of Math., vol. 127, iss. 3, pp. 647-661, 1988. · Zbl 0662.12018
[43] A. Grothendieck, Revêtments Étales et Groupe Fondamental, New York: Springer-Verlag, 1970.
[44] C. M. Skinner and A. J. Wiles, ”Base change and a problem of Serre,” Duke Math. J., vol. 107, iss. 1, pp. 15-25, 2001. · Zbl 1016.11017
[45] C. M. Skinner and A. J. Wiles, ”Nearly ordinary deformations of irreducible residual representations,” Ann. Fac. Sci. Toulouse Math., vol. 10, iss. 1, pp. 185-215, 2001. · Zbl 1024.11036
[46] J. T. Tate, ”\(p\)-Divisible Groups,” in Proc. Conf. Local Fields, New York: Springer-Verlag, 1967, pp. 158-183. · Zbl 0157.27601
[47] R. Taylor, ”On the meromorphic continuation of degree two \(L\)-functions,” Doc. Math., iss. Extra Vol., pp. 729-779, 2006. · Zbl 1138.11051
[48] R. Taylor, ”On Galois representations associated to Hilbert modular forms,” Invent. Math., vol. 98, iss. 2, pp. 265-280, 1989. · Zbl 0705.11031
[49] R. Taylor, ”On icosahedral Artin representations, II,” Amer. J. Math., vol. 125, iss. 3, pp. 549-566, 2003. · Zbl 1031.11031
[50] R. Taylor and A. Wiles, ”Ring-theoretic properties of certain Hecke algebras,” Ann. of Math., vol. 141, iss. 3, pp. 553-572, 1995. · Zbl 0823.11030
[51] J. Weyman, ”Two results on equations of nilpotent orbits,” J. Algebraic Geom., vol. 11, iss. 4, pp. 791-800, 2002. · Zbl 1009.20052
[52] A. Wiles, ”Modular elliptic curves and Fermat’s last theorem,” Ann. of Math., vol. 141, iss. 3, pp. 443-551, 1995. · Zbl 0823.11029
[53] J. Wintenberger, ”Le corps des normes de certaines extensions infinies de corps locaux; applications,” Ann. Sci. École Norm. Sup., vol. 16, iss. 1, pp. 59-89, 1983. · Zbl 0516.12015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.